1 doctor weighed in:

I just started to take birth control for the first time this month and I am on week three of my active pills and have been spotting for 5 days now is that normal?

1 doctor weighed in
Dr. Jeff Livingston
Obstetrics & Gynecology

In brief: Breakthrough bleed

Breakthrough bleeding (bleeding at the wrong time) is very common on birth control.
It happens in about 1/3 of users. Its no big deal and usually self corrects over time. If you are not satisfied or it continues to happen then consider using a different birth control method. It is a common side effect and does not mean something is wrong or that the pill is not working.

In brief: Breakthrough bleed

Breakthrough bleeding (bleeding at the wrong time) is very common on birth control.
It happens in about 1/3 of users. Its no big deal and usually self corrects over time. If you are not satisfied or it continues to happen then consider using a different birth control method. It is a common side effect and does not mean something is wrong or that the pill is not working.
Dr. Jeff Livingston
Dr. Jeff Livingston
Thank
Get help from a real doctor now
Dr. Dennis Higginbotham
Board Certified, Obstetrics & Gynecology
26 years in practice
49M people helped
Continue
108,000 doctors available
Read more answers from doctors